Exaggerated Mantoux reaction – Necrotising changes

  • Rahumath Ajeetha Saveetha Medical College, Thandalam - 600128, Chennai, Tamil Nadu, India
  • Radha Kumar Saveetha Medical College, Thandalam - 600128, Chennai, Tamil Nadu, India
  • Anand Ramakrishnan Saveetha Medical College, Thandalam - 600128, Chennai, Tamil Nadu, India

Abstract

Tuberculin skin test is very useful diagnostic tool to screen for tuberculosis infection. This test can be taken as positive if there is formation of induration in the injected site within 48 hrs of injection. Sometimes rarely, formation of vesicles, bullae, necrotic changes can occur. Here we report a 14 years old girl who developed necrotic changes following tuberculin skin test. A 14 years old adolescent girl came with swelling in right side of neck for 15 days. She was earlier suspected to have pulmonary tuberculosis and started on ATT. She discontinued ATT after one month and presented to us a month later. She had no pulmonary symptoms, the swelling was not a typical cold abscess and her treatment records did not mention any evaluation or rationale for the diagnosis of TB and indication for initiating ATT. She was hence evaluated. Mantoux was given, she developed bullous lesion followed by ulceration and necrotic changes. FNAC of the swelling was done which was positive for AFB. The child was started with Antitubercular drugs. In this case, the necrotic response is probably due to previous exposure to tuberculin protein by means of Mantoux testing done before initiation of ATT which was not documented. Apart from the possibility of a false positive response to repeated Mantoux administration, the risk of necrotic local reaction also exists, reinforcing the need to avoid repeated testing.

Article Level Metrics

Download data is not yet available.
Published
2018-10-31
How to Cite
AJEETHA, Rahumath; KUMAR, Radha; RAMAKRISHNAN, Anand. Exaggerated Mantoux reaction – Necrotising changes. International Journal of Research in Pharmaceutical Sciences, [S.l.], v. 9, n. 4, p. 1235-1237, oct. 2018. ISSN 0975-7538. Available at: <https://pharmascope.org/index.php/ijrps/article/view/1662>. Date accessed: 13 dec. 2018. doi: https://doi.org/10.26452/ijrps.v9i4.1662.
Section
Original Articles
Bookmark and Share